Arkansas, 2006

Winter Storm in Arkansas, February 18, 2006

February 18, 2006 · NWS MEG · 12 events in 12 counties and zones

A mixture of snow, sleet and freezing rain fell on much of East Arkansas. Over Randolph, Lawrence, Clay and Greene counties about 2-3 inches of a snow and sleet mix fell.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A mixture of snow, sleet and freezing rain fell on much of East Arkansas. Over Randolph, Lawrence, Clay and Greene counties about 2-3 inches of a snow and sleet mix fell. In Phillips County, about 1/2" of sleet fell with 1/4" of ice accumulation from freezing rain. The remainder of East Arkansas saw about 1" of sleet and snow with 1/4" of ice accumulation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 18, 3:58 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 18, 3:58 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
358 AM CST SAT FEB 18 2006

.DISCUSSION...
FORECAST PRETTY MUCH ON TRACK THIS MORNING. FREEZING LINE AT 09Z
APPEARS TO BE ALONG A LINE FROM IUKA...TO OXFORD...TO CLARKSDALE.
NORTH OF THAT LINE...MIXED PRECIPITATION SEEMS TO BE THE RULE.
ONLY REPORT OF SIGNIFICANT SNOW ACCUMULATIONS IN NORTHERN
SECTIONS IS A REPORT OF 2-4 INCHES IN NRN DUNKLIN COUNTY MISSOURI...BUT
WITH SLEET AND FREEZING RAIN CONTINUING ELSEWHERE. SCATTERED REPORTS OF
SLIPPERY ROADS AND SOME ICING OF EXPOSED SURFACES...BUT NO MAJOR
PROBLEMS...YET.
&&

.SHORT TERM (THROUGH MONDAY)...
PRECIPITATION SHIELD EXTENDS BACK INTO SE OKLAHOMA AND NW LOUISIANA.
HOURLY PRECIP TOTALS AROUND 0.05 INCH LIQUID. EXPECT PRECIPITATION
TO OVERSPREAD REMAINDER OF CWA THIS MORNING AND TEMPS IN TUPELO
AREA AND POINTS SOUTH SHOULD FALL TO AROUND THE FREEZING MARK.
EVENTUALLY WILL SEE FREEZING RAIN IN ICE STORM WARNING AREA. SOME
QUESTION WHETHER QPF WILL BE ENOUGH TO ACTUALLY VERIFY
WARNINGS...BUT WILL CONTINUE WARNINGS AS PATH OF LEAST REGRET.
TEMPERATURES AT 12Z WILL LIKELY BE HIGHS FOR DAYTIME HOURS.

MOST PRECIPITATION SHOULD CUT OFF BY 00Z. MAY STILL BE SOME ACROSS
SOUTHERN COUPLE OF TIERS OF COUNTIES DURING THE EVENING...BUT THAT
PRECIPITATION SHOULD BE LIGHT AND WILL NOT EXTEND WARNINGS FOR
NOW. EXPECT OVERNIGHT LOWS TONIGHT TO BE CLOSE TO THE COLDEST
READINGS OF THE WINTER.

MAY GET A FEW GLIMPSES OF SUNSHINE ON SUNDAY...BUT DO NOT EXPECT
HIGH TEMPERATURES TO MAKE IT MUCH PAST FREEZING...IF THAT FAR.
ANOTHER WEAK IMPULSE MOVING THROUGH THE FLOW ON SUNDAY NIGHT INTO
MONDAY...BUT MOST PRECIPITATION SHOULD REMAIN SOUTH OF OUR AREA.
WILL MAINTAIN THE CHANCE POPS WE HAVE GOING. TEMPS SHOULD SNEAK
ABOVE FREEZING ON MONDAY.
&&

.LONG TERM (AFTER MONDAY)...
CONSIDERING ISSUES IN SHORT TERM PORTION OF THE FORECAST...AND
ATTENTION NEEDED FOR THAT...OPTED NOT TO MAKE SIGNIFICANT CHANGES
TO EXTENDED PORTION OF THE FORECAST. TRIED TO KEEP WITHIN RANGES
OF NEIGHBORING OFFICES. LONGER RANGE LOOK AT GFS WOULD INDICATE
ANOTHER COLD SPELL NEXT WEEKEND. THIS SOLUTION NOT REALLY
SUPPORTED BY 00Z ECMWF RUN...SO WILL ALLOW LATER RUNS TO DEFINE
WHETHER CHANGES WILL BE NEEDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  32  20  32  28 / 100  20  20  40
MKL  28  17  31  26 / 100  20  20  40
JBR  26  16  28  24 / 100  20  20  40
TUP  33  25  34  32 / 100  20  20  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-
     PEMISCOT.

MS...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-
     BENTON(MS)-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-
     PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.

     ICE STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CALHOUN-
     CHICKASAW-ITAWAMBA-LEE(MS)-MONROE-PONTOTOC-TALLAHATCHIE-
     YALOBUSHA.

TN...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

WAGNER
Hazardous weather outlook, Feb 17, 3:53 PM CST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CST FRI FEB 17 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-181100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
353 PM CST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AS COLD ARCTIC HIGH PRESSURE CONTINUES TO BUILD INTO THE MIDSOUTH...
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION OVERNIGHT.
THIS WILL ALLOW MOISTURE TO MOVE OVER A COLD AIRMASS. THE END RESULT
WILL BE A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW ACROSS THE
AREA. A WINTER STORM WARNING HAS BEEN ISSUED FROM 10 PM FRIDAY TO 6
PM SATURDAY FOR THE MAJORITY OF THE MIDSOUTH. AN ICE STORM WARNING
IS IN EFFECT ALONG AND SOUTH OF A CHARLESTON MISSISSIPPI TO FULTON
MISSISSIPPI LINE FROM 3 AM SATURDAY TO 6 AM SATURDAY.

PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENTS ISSUED BY THE
NATIONAL WEATHER SERVICE IN MEMPHIS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM AND ICE STORM WARNING WILL CONTINUE THROUGH THE DAY
SATURDAY AS WINTRY PRECIPITATION PERSISTS. THE PRECIPITATION WILL
BEGIN TO TAPER OFF AROUND LATE MORNING NORTH OF THE INTERSTATE 40
CORRIDOR AND BY LATE AFTERNOON IN NORTHEAST MISSISSIPPI. SATURDAY
NIGHT WILL BE DRY BUT VERY COLD WITH MOST LOCATIONS DROPPING INTO
THE UPPER TEENS AND LOWER TWENTIES.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SUNDAY
NIGHT INTO MONDAY MORNING. THIS WILL BRING A CHANCE OF LIGHT WINTER
PRECIPITATION TO THE NORTHERN HALF OF THE MIDSOUTH. SIGNIFICANT
IMPACTS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR REPORTS OF WINTER WEATHER IS LIKELY THROUGH
THE WEEKEND.

JFB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter storm. Local standard time, as filed.

Winter Storm, Phillips

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Phillips forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Winter Storm, Randolph

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Randolph forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Winter Storm, Clay

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Clay forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Winter Storm, Lawrence

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Lawrence forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Greene forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Winter Storm, Craighead

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Craighead forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Winter Storm, Poinsett

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Poinsett forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Winter Storm, Mississippi

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Mississippi forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Winter Storm, Cross

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Cross forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Winter Storm, Crittenden

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Crittenden forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Winter Storm, St. Francis

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
St. Francis forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Winter Storm, Lee

When
February 18, 6:00 AM CST to 9:00 PM CST
Where
Lee forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490013, 5491035, 5491036, 5491037, 5491038, 5491039, 5491040, 5491041, 5491042, 5491043, 5491044, 5491045.